Alert archive / Maine / Tornado Warnings in 2009
Tornado Warning 3, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Aug 21, 2009, 3:52 PM EDT for Oxford County, Maine. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 21, 2009, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 10:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
068
WFUS51 KGYX 211952
TORGYX
MEC017-212015-
/O.NEW.KGYX.TO.W.0003.090821T1952Z-090821T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAY ME
352 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
* UNTIL 415 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH
OF BETHEL...OR 13 MILES NORTHWEST OF BRIDGTON...MOVING NORTHEAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKE
MILLS...BRYANT POND AND BETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT A TORNADO...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4456 7062 4440 7039 4409 7085 4420 7101
4423 7101
TIME...MOT...LOC 1952Z 222DEG 29KT 4421 7088
$$1 follow-up statement
000
WWUS51 KGYX 212007
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
407 PM EDT FRI AUG 21 2009
MEC017-212015-
/O.CON.KGYX.TO.W.0003.000000T0000Z-090821T2015Z/
OXFORD ME-
407 PM EDT FRI AUG 21 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHERN
OXFORD COUNTY...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STONEHAM...OR 8
MILES SOUTH OF BETHEL...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
PARIS...SUMNER...MILTON...LOCKE MILLS...HANOVER...GREENWOOD...BRYANT
POND AND BETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT A TORNADO...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4456 7062 4440 7039 4409 7085 4420 7101
4423 7101
TIME...MOT...LOC 2008Z 222DEG 29KT 4430 7076
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:09 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 21, 3:09 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 309 PM EDT FRI AUG 21 2009 .SYNOPSIS...A SLOW MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH SATURDAY. A WARM HUMID FLOW OF AIR IN ADVANCE OF THE FRONT WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. SOME THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE VERY GUSTY WINDS AND TORRENTIAL RAIN. A SLOW MOVING COLD FRONT WILL APPROACH NORTHERN NEW ENGLAND SATURDAY NIGHT...THEN MOVE OFF THE COAST SUNDAY NIGHT AS HURRICANE BILL PASSES WELL TO THE EAST. A WEAK COLD FRONT WILL CROSS THE AREA MONDAY. HIGH PRESSURE WILL BUILD OVER MAINE AND NEW HAMPSHIRE TUESDAY. A WARM FRONT WILL MOVE NORTH THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WARM FRONT HAS EXITED INTO QUEBEC AND NEW BRUNSWICK WITH ENTIRE FORECAST AREA NOW IN THE WARM SECTOR. SOUTHERLY FLOW HAS TRANSPORTED WARM AND HUMID AIR NORTHWARD INTO THE FORECAST AREA WITH SURFACE DEW POINTS AT OR ABOVE 70F. SOME LINGERING LOW CLOUDS AND FOG MAINLY NORTH AND EAST OF PORTLAND WITH NUMEROUS BREAKS ALLOWING AT LEAST SOME SURFACE HEATING ACROSS THE REMAINDER OF THE AREA. CONVECTION HAS BEEN INCREASING TO OUR WEST PAST SEVERAL HOURS AND WILL EXPAND NORTH AND EAST INTO THE AREA THROUGH THE EVENING HOURS. MARINE INFLUENCE SHOULD DAMPEN ACTIVITY OVER EASTERN SECTIONS WHILE WESTERN AREAS SEE STRONG CONVECTION WITH POTENTIAL FOR DAMAGING SURFACE WINDS...ALONG WITH MARGINAL SEVERE HAIL IN STRONGEST CELLS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... CONVECTION SHOULD WEAKEN THIS EVENING WITH LOSS OF HEATING. HIGHEST POPS WERE CONFINED TO WESTERN SECTIONS OVERNIGHT IN CLOSEST PROXIMITY TO SLOW-MOVING FRONT. GIVEN THE HIGH DEW POINTS... ANTICIPATE WIDESPREAD FOG AND LOW CLOUDS ACROSS THE REGION OVERNIGHT. SATURDAY SHOULD BE SIMILAR TO TODAY...WITH HIGHEST POPS OVER WESTERN AND NORTHERN SECTIONS AS SLOWING FRONTAL ZONE SERVES AS A FOCUS FOR CONVECTION OVER THE MOUNTAINS AND FOOTHILLS OF MAINE AND NEW HAMPSHIRE. LOCALLY HEAVY RAINFALL IS A POSSIBILITY ACROSS THIS AREA. WHILE FLASH FLOOD GUIDANCE VALUES ARE RATHER HIGH...THE IDEA OF A WATCH MAY NEED TO BE REVISITED BY TOMORROW DEPENDING ON ANTECEDENT CONDITIONS AFTER THE FIRST ROUND OF CONVECTION THIS AFTERNOON AND TONIGHT. ACROSS EASTERN SECTIONS...MARINE INFLUENCE WILL LIKELY DAMPEN CONVECTIVE ACTIVITY ONCE AGAIN OVER EASTERN SECTIONS. INITIALIZED MAX/MIN TEMPS WITH A MET/MAV BLEND WITH SREF AS FIRST GUESS FOR POP FIELDS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE AXIS OF DEEPEST MOISTURE AHEAD OF THE LONG WAVE TROUGH TO THE WEST AND ITS ATTENDANT COLD FRONT WILL LIE ACROSS THE MOUNTAINS AND FOOTHILLS OF NEW HAMPSHIRE AND WESTERN MAINE DURING THE OVERNIGHT HOURS. PRECIPITABLE WATER VALUES WILL STILL BE NEAR 2 INCHES...SO HEAVY RAIN IS POSSIBLE WITH THIS ACTIVITY. MODEL SOUNDINGS SHOULD SOME ELEVATED INSTABILITY...SO THUNDERSTORMS WILL BE RETAINED AWAY FROM THE COAST. WILL NOT ISSUE A FLOOD WATCH AT THIS POINT. STILL SOME MODEL DIFFERENCES WITH RESPECT TO PLACEMENT OF THE HEAVY RAIN...AND WOULD PREFER TO SEE HOW THE ACTIVITY TONIGHT AND SATURDAY PLAYS OUT BEFORE ISSUING A WATCH. LOWS WERE BASED ON A BLEND OF MOS NUMBERS. WINDS ALONG THE COAST WILL START TO INCREASE LATE SATURDAY NIGHT AS THE PRESSURE DIFFERENCE BETWEEN HURRICANE BILL AND THE COLD FRONT WELL TO THE EAST. WINDS COULD GUST TO NEAR 25 MPH LATE. AT THIS POINT...HURRICANE BILL IS FORECAST TO REMAIN WELL EAST OF THE AREA LATE SATURDAY NIGHT AND SUNDAY. THE MAIN EFFECT OF THE PASSAGE WILL BE BUILDING SURF NEAR THE COAST. PLEASE REFER TO THE LATEST NATIONAL HURRICANE BULLETIN CONCERNING BILL. MORE ON THE SURF POTENTIAL CONTAINED IN THE COASTAL FLOODING SECTION BELOW. THE LONG WAVE TROUGH WILL SLOWLY CROSS THE FORECAST AREA SUNDAY. THE AIRMASS WILL BE IN SLOW TRANSITION...SO WILL HAVE TO CONTINUE THE CHANCE OF SHOWERS...WITH THE BEST CHANCE IN THE MORNING AS THE DEEPEST MOISTURE MOVES EAST. CLOUD COVER COULD END UP BEING PROBLEMATIC...SO A BLEND OF MOS NUMBERS WAS USED FOR HIGHS. INITIAL RIDGING IN THE WAKE OF THE MID LEVEL CIRCULATION OF BILL COULD RESULT IN TEMPORARY DRYING SUNDAY EVENING...BUT CLOUDS SHOULD RETURN AS THE LONG WAVE TROUGH APPROACHES FROM THE WEST. MAY HAVE TO CARRY A CHANCE OF SHOWERS WITH THE PASSAGE OF THE TROUGH INTO MONDAY MORNING. THE COLD FRONT THAT PASSES SUNDAY MORNING WILL BECOME A WEAK STATIONARY BOUNDARY OVER THE GULF OF MAINE SUNDAY NIGHT AND MONDAY MORNING. AS THE LONG WAVE TROUGH PASSES...IT COULD RESULT IN LOW PRESSURE DEVELOPING ON THE FRONT BEFORE IT MOVES OUT. WILL HAVE TO CARRY SOME SHOWERS WITH THIS FEATURE. AFTER THE PASSAGE OF THE MID LEVEL TROUGH...ZONAL FLOW IS EXPECTED MONDAY NIGHT INTO TUESDAY NIGHT. THIS SHOULD RESULT IN DRY CONDITIONS AND SEASONABLE TEMPERATURES. A STRONG SHORT WAVE IN THE NORTHERN MID LEVEL FLOW WILL INCREASE WARM AIR ADVECTION TUESDAY NIGHT AND WEDNESDAY. THIS WILL BECOME FOCUSED ON A SURFACE WARM FRONT...AND WILL PROBABLY RESULT IN SHOWERS TUESDAY NIGHT AND WEDNESDAY MORNING. THERE ARE SOME TIMING DIFFERENCES IN THE MID RANGE MODELS WITH RESPECT TO TIMING OF THE SHORT WAVE PASSAGE AND ITS ATTENDANT COLD FRONT. WILL COVER THIS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...MVFR EAST PORTIONS THIS EVENING WITH POCKETS OF IFR...THEN WIDESPREAD IFR OVERNIGHT IN FOG...IMPROVING TO MVFR SAT MORNING WITH POCKETS OF LINGERING IFR IN FOG. VFR WEST SECTIONS WITH AREAS OF MVFR IN TSTMS...THEN WIDESPREAD MVFR OVERNIGHT IN SHRA AND SCT TSRA WITH POCKETS OF IFR IN FOG...THEN IMPROVING TO VFR SAT WITH AREAS OF MVFR IN TSTMS. LONG TERM...THE MOIST LOW LEVEL FLOW WILL BRING CONDITIONS AT ALL TERMINALS SATURDAY NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. CONDITIONS SHOULD SLOWLY IMPROVE AS THE FRONT MOVES OFFSHORE AS HURRICANE BILL MOVES WELL TO THE EAST...AND COULD REACH VFR BY 2100 UTC SUNDAY. CLOSER TO THE COAST...GUSTINESS ON THE WESTERN EDGE OF THE CIRCULATION OF BILL COULD RESULT IN GUSTS TO 22 KNOTS AT KPWM AND KPSM SUNDAY MORNING...BUT WINDS WILL DROP OFF IN THE AFTERNOON. THE LIGHT FLOW IN THE WAKE OF THE FRONT COULD RESULT IN LOCAL IFR CONDITIONS SUNDAY NIGHT AT KCON AND KLEB...AND MVFR CONDITIONS ARE POSSIBLE MONDAY AS LOW LEVEL MOISTURE GETS TRAPPED UNDER AN INVERSION. AS DRIER AIR GETS DRAWN INTO THE AREA BEHIND LOW PRESSURE MONDAY AFTERNOON...IMPROVEMENT IS EXPECTED. && .MARINE... SHORT TERM...BUILDING SEAS AND A FEW GUSTS TO SCA WILL RESULT IN A SMALL CRAFT BEING ISSUED FROM 21Z TODAY THROUGH 22Z SATURDAY. VSBY RESTRICTIONS IN FOG AND HAZE WILL PERSIST ALONG WITH THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. LONG TERM...THE SOUTHERLY FLOW WILL START TO DIMINISH SATURDAY NIGHT AS THE SEA BREEZE CIRCULATIONS DIE OFF AND THE GRADIENT RELAXES WELL AHEAD OF THE COLD FRONT APPROACHING FROM THE WEST. AS HURRICANE BILL PASSES WELL EAST OF THE WATERS SUNDAY...THE GRADIENT ON THE BACK SIDE WILL INCREASE...AND WINDS COULD REACH SMALL LEVELS IN GUSTS LATE SATURDAY NIGHT AND SUNDAY MORNING. BY SUNDAY AFTERNOON...AS THE GRADIENT RELAXES...WINDS WILL BACK AND DROP BELOW SMALL CRAFT LEVELS. HOWEVER...THE COASTAL WATERS SHOULD GET A VERY GOOD LOOK AT THE LARGE SWELL PRODUCE BY BILL AS IT PASSES WELL TO THE EAST SUNDAY. SMALL CRAFT LEVELS SEAS MAY AFFECT THE WATERS AS EARLY SATURDAY NIGHT (MAINLY ON THE OCEAN) AS THE SWELL REFRACTS AROUND LAND TO THE SOUTH. THE SWELL SHOULD PEAK SUNDAY AFTERNOON AS THE COASTAL WATERS GETS IT BEST LOOK AT THE SWELL FIELD. IT IS POSSIBLE SWELL COULD REACH 16 FEET ON THE OCEAN WATERS IN THE AFTERNOON...WITH PERIODS IN EXCESS OF 14 SECONDS. IT WILL PROBABLY TAKE MOST OF SUNDAY NIGHT AND PERHAPS INTO MONDAY FOR THE SWELL FIELD TO FINALLY SORT ITSELF OUT AND DROP BELOW 5 FEET...EVEN OVER THE BAYS. WINDS MAY TOUCH 15 KNOTS FROM THE NORTHWEST MONDAY AFTERNOON AS LOW PRESSURE DEVELOPS ON A WEAK FRONTAL BOUNDARY OVER THE WATERS. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS PRIOR TO A COLD FRONTAL APPROACH WEDNESDAY. && .TIDES/COASTAL FLOODING... THE HIGHEST ASTRONOMICAL TIDES ARE OCCURRING IN THIS CYCLE...AND MINOR SPLASHOVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE EARLY SATURDAY MORNING AND AGAIN EARLY SATURDAY AFTERNOON. AT THIS TIME...THE THREAT APPEARS TO BE MINOR...SO NO STATEMENT WILL BE ISSUED REGARDING THESE TIDES. WHILE THE TIDES ARE SLIGHTLY LOWER EARLY SUNDAY MORNING AND AGAIN EARLY SUNDAY AFTERNOON...THESE TIDE CYCLES ARE MORE PROBLEMATIC. SWELL FROM HURRICANE BILL WILL START REFRACTING AROUND LAND TO THE SOUTH AND AFFECTING THE OCEAN WATERS. COMBINED WITH INCREASED NORTHEAST WINDS MAY RESULT IN MINOR SPLASHOVER EARLY SUNDAY MORNING. THE MORE IMPORTANT TIDE WILL BE SUNDAY AFTERNOON. THE COASTAL ZONES WILL GET THEIR BEST LOOK AT THE SWELL FROM BILL IN THE MORNING AND EARLY AFTERNOON. THE TIMING OF THE LARGEST SWELL BE IN CONJUNCTION WITH THE HIGH IE SUNDAY AFTERNOON. WOULD EXPECT TO SEE BEACH EROSION AND SPLASHOVER AT THIS TIME. && .HYDROLOGY... MAIN CONCERN IS FOR SATURDAY NIGHT INTO SUNDAY MORNING. THE AXIS OF DEEPEST MOISTURE WILL REMAIN JUST AHEAD OF THE LONG WAVE TROUGH AND SURFACE COLD FRONT ACROSS THE MOUNTAINS AND FOOTHILLS. TOTAL QPF THROUGH SUNDAY MORNING WILL AVERAGE BETWEEN 1.5 AND 3 INCHES...WITH THE MAJORITY OF THAT FALL SATURDAY AFTERNOON INTO THE EVENING. CONDITIONS HAVE BEEN RATHER DRY THE PAST COUPLE OF WEEKS (OUTSIDE OF SCATTERED CONVECTION). BOTH FLASH FLOOD GUIDANCE NUMBERS AND HEADWATER GUIDANCE NUMBERS SUGGEST 3 INCHES OF RANI WILL BE NEEDED TO INITIATE FLOODING. SINCE THERE IS SOME MODEL DIFFERENCE IN THE PLACEMENT OF THE HEAVIEST RAIN SATURDAY NIGHT...WILL HOLD OFF ON A FLOOD WATCH FOR NOW. .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ150>154. &&
Hazardous weather outlook, Aug 21, 2:56 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT FRI AUG 21 2009 NHZ001>005-221900- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-221900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ006>010-013-221900- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018>022-221900- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-221900- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ014-221900- COASTAL ROCKINGHAM- 256 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-221900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 256 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND POOR VISIBILITY IN HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL BUILDING SATURDAY NIGHT AND SUNDAY AS HURRICANE BILL PASSES WELL OFFSHORE. ON THE OCEAN WATERS...SEAS COULD BUILD TO 10 TO 16 FEET SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 21, 3:15 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 315 PM EDT FRI AUG 21 2009 MEZ007-008-NHZ001-212015- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD- 315 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 415 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WENTWORTHS LOCATION...OR ABOUT 17 MILES EAST OF COLEBROOK...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DIXVILLE NOTCH STATE PARK...ERROL...DIXVILLE NOTCH...WENTWORTHS LOCATION...WILSONS MILLS...LINCOLN PLANTATION...OQUOSSOC AND DAVIS THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR. THIS MUCH RAIN WOULD RESULT IN LOCALIZED STREET FLOODING.
Local storm report, Aug 21, 3:18 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 3 NE HANOVER 43.73N 72.25W
08/21/2009 M1.00 INCH GRAFTON NH TRAINED SPOTTER
SPOTTER REPORTED RAINFALL OF ONE INCH JUST NORTH OF
HANOVER.
&&
DAGSpecial weather statement, Aug 21, 3:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 329 PM EDT FRI AUG 21 2009 MEZ012-NHZ004-212015- NORTHERN CARROLL-SOUTHERN OXFORD- 329 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CARROLL COUNTY THROUGH 415 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 17 MILES SOUTHEAST OF SWEDEN...OR ABOUT 2 MILES SOUTH OF NAPLES...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR. THIS MUCH RAIN WOULD RESULT IN LOCALIZED STREET FLOODING.
Local storm report, Aug 21, 3:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
339 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG CANAAN 43.65N 72.01W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
HANOVER POLICE DEPARTMENT REPORTED TREES DOWN ACROSS
GOOSE POND ROAD IN CANAAN.
&&
DAGLocal storm report, Aug 21, 3:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
343 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 4 NNW LEBANON 43.70N 72.28W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
HANOVER POLICE REPORTS ONE TREE DOWN ACROSS RIVER ROAD IN
HANOVER.
&&
DAGLocal storm report, Aug 21, 3:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
352 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG DANBURY 43.53N 71.86W
08/21/2009 MERRIMACK NH PUBLIC
PUBLIC REPORTS SMALL BRANCHES BROKEN IN DANBURY, TIME
BASED ON RADAR.
&&
DAGThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:10 PM EDT | Small Craft Advisory | GYX | 60 hr | |
| Aug 21, 3:20 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 55 min |
| Aug 21, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Aug 21, 3:55 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Aug 21, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:11 PM EDT | Tornado Warning | GYX | Oxford | 34 min |
| Aug 21, 4:27 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 48 min |
| Aug 21, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 47 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 45 min |
| Aug 21, 4:51 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 39 min |
| Aug 21, 4:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 21, 4:56 PM EDT | Flash Flood Warning | GYX | Cumberland, Oxford | 3 hr |
| Aug 21, 4:59 PM EDT | Tornado Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 31 min |
| Aug 21, 5:08 PM EDT | Tornado Warning | GYX | Oxford | 37 min |
| Aug 21, 5:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more | 64 min |
| Aug 21, 5:55 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 3 hr |
| Aug 21, 6:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Aug 21, 6:16 PM EDT | Areal Flood Advisory | GYX | Franklin, Kennebec, Somerset | 3 hr |
| Aug 21, 6:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc, Somerset and 1 more | 64 min |
| Aug 21, 6:28 PM EDT | Special Marine Warning | GYX | 62 min | |
| Aug 21, 7:25 PM EDT | Severe Thunderstorm Warning | GYX | York | 35 min |
Nearby
Tornado Warnings in Maine, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.